An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Best way to handle a meth withdrawal?

Discussion in 'Withdrawal Symptoms' started by hollowbackerdale, Jun 11, 2015.

  1. So I did meth at a party without even realizing it. I didn't know what it was but a friend told me I could have ”fun” on it. Some "friend" right?

    Anyway, now I feel terrible. I don't itch. I only took about 10 good big hits.

    Anyone got experience in this as I'm trying to recover?
  2. Totalarmordestine

    Totalarmordestine Senior Contributor

    Methamphetamine (especially "crystal meth" smoked through a pipe) has what is probably to be considered as the nastiest and most extended of any crash.

    The quickest and easiest way to sooth the effects of stimulant crashes are with "downer" medications, preferably benzodiazepines such as Xanax, Ativan or Valium, though drugs from the opioid family such as hydrocodone and oxycodone can provide quick relief, too. Beta-blockers such as Inderal also provide relief and will get your heart-rate down. However, this method should only be used *very* briefly if it is to be used, since replacing one drug with another is never a good idea in this sense.
  3. tarverten

    tarverten Senior Contributor

    Over the counter medicines such as benadryl & Goody's PM can provide some relief from the crash-feeling, but the important thing is to get all remnants of the meth out of your system. Drink lots of water and/or other healthy fluids that aren't diet or high in caffeine, take hot baths to help sweat the drug out (which works better when about a cup of salt is added to the water), take vitamins or eat foods rich in B vitamins, and get in a little exercise once you're feeling better. Rest is generally a good thing when recovering from meth use, since the drug really does a number on one's heart.

    The sketchy "crash" feeling will normally subside on it's own within 72 hours of onset, though if the amount of the drug consumed was large enough or if it was taken alongside with alcohol, the after effects may take a little longer to subside.
  4. blastguardgear

    blastguardgear Senior Contributor

    Just ride it out.Sleep it off. It will go away. And then you can do it again. Just remember to eat every now and then. If you can afford to. If not don't worry. Hustle five bucks somewhere and you can get more. It is more important than eating. Hit the streets blazing high and mighty. Wander in and out of the local bars tweaking your brain into tight little balls of stress. Burn out and wake up several weeks later wondering what and where the time went. Oh, you only took ten puffs. Whew. I thought you really had a problem there. OK. Not so serious.
  5. thepieeatingjay

    thepieeatingjay Senior Contributor

    Get a good detox that'll get rid of the drugs in your system as well as cut out the cravings or withdrawal syptoms... get a sauna/steam bath and massages if you can...
    And don't just follow what your friends say - use your own logic/common sense!
    Activated medical charcoal from a pharmacy or health shop will adsorb the drugs and take away a lot of the withdraw symptoms.
    And don't do it again... It can be very dangerous if you're not in full control of your own body and mind.
  6. shadowsupernature

    shadowsupernature Senior Contributor

    I don't know what your current symptoms are, feeling 'terrible' is a little vague. You need to drink water, eat something even if you don't feel like it (soup is good for this). You don't itch because you didn't do too much and your liver is doing a good job of processing it out. Cranberry juice is also good for your kidneys. Do you have a friend with Xanax or a sleeping pill, even Unisome works, you need to get some sleep before you feel better.
  7. LilAnn

    LilAnn Community Champion

    I've never tried any of that stuff. But based on what I've been told and seen, I don't think it's something you need to do on your own. I'd go to the ER and tell them you're on it and need their help getting past the next little while. If they won't do it, tell them your suicidal, then they'll have no choice but to give you a room where you can safely get past the withdrawals.